Mycobacterium Avium Complex Immune Reconstitution Inflammatory Syndrome Associated With Infliximab Use

    loading  Checking for direct PDF access through Ovid

Abstract

Tumor necrosis factor-α inhibitors are a mainstay therapy for patients with moderate to severe Crohn disease. Use of these agents is widely recognized to be associated with an increased risk for tuberculosis as well as fungal and intracellular bacterial infections. However, nontuberculous mycobacterial infections are less well recognized complications of tumor necrosis factor-α inhibitor therapy and can be fatal if undiagnosed. More recently, immune reconstitution inflammatory syndrome has been associated with discontinuation of tumor necrosis factor-α inhibitor therapy. We describe a patient with severe Crohn disease treated with high-dose infliximab therapy who developed disseminated Mycobacterium avium complex and who, after initial improvement with antimycobacterial therapy, subsequently developed an immune reconstitution inflammatory syndrome 13 weeks after her infliximab was discontinued.

Related Topics

    loading  Loading Related Articles